Aa
Aa
A
A
A
Close
Avatar universal

Will these Suboxone side effects subside over time?

I am on my .3rd month of Suboxone. Gained 20 pounds; my hands are numb; my fingers, knees and ankles swell. I’m using 8mg a day. I had a bad tramodol addiction. (As well as ambien, xanex which somehow taking subs has removed that addiction as well. I know I’ll need to taper off ideally but for now I am just finally feeling settled....no more muscle jolts or trembling hands etc that I was experiencing trying to quit meds on my own. Will this hand numbness and painful stiff joints get better? My body all of the sudden feels .90 years old!
4 Responses
495284 tn?1333894042
COMMUNITY LEADER
Have you talked to your doctor about this?
1 Comments
Yes I did and he told me it wasn’t the Suboxone. I have an appt to see a rhemotologist  because I was diagnosed with fibromyalgia years ago which is why I started on the tramodol. He thinks it’s my fib to or something else because my “inflammation” number on my bloodwork was 35 and I think he said it should be around 20. But this pain/tightness/swelling/weight gain started immediately ( within a few days) of starting
Suboxone. It’s like fibromyalgia on steroids.
So I guess I’ll just have to live with these side effects until I can wean off of Suboxone... I don’t know what other portion I have other than to go back on the pain meds and take them responsibly....which would mean my husband having to give me my daily dose per day or something. Idk cause I can’t bectrusted with a full bottle.!
1235186 tn?1549257619
COMMUNITY LEADER
Your symptoms might lessen If you lower your dose some. To get off at 8 mg is going to take many many many months. Maybe you could just start to go down a little bit at a time because many times even 2 mg sustains people.
1 Comments
Thank you. I don’t see my Dr. for a few weeks but I went ahead and cut it down to 4mg a day. I felt like 8mg was too much when I started as I was “only” taking 400-500mg of Tramodol a day, and people using heroin were starting at the same dose. I felt a bit “too” good but as an addicts brain works I wasn’t going to complain or admit I needed less. I should have. I am in my third month of treatment so I hope I can keep cut in 1/2 at 4mg without too much discomfort. But I know it takes a few days to get out of your system so I may not be feeling the effects of my reduction yet. My hands are still completely numb, my mouth is sore from the strips, everything is swelling and the weight gain is nuts. (Like I said though I started Paxil at the same time as Subs so I’m calling Dr to go back to Cymbalta tomorrow. It really really helps me to hear from you all who are knowledgeable in this medication and addictions. They have a support group once a week at my Dr office...I guess I’ll bite the bullet and go. Thank you very much for response. ~ Erin
1235186 tn?1549257619
COMMUNITY LEADER
Ok you cut from 8 mgs to 4 mhs at one time??
When did you decrease?
Yes get some support. Try it out if you dont like it there are other options.
1 Comments
Yes I cut from 8mg to 4mg, 2 days ago. I don’t feel it yet..... I’d imagine the decrease hasn’t caught up to me yet though. But hoping I won’t feel a huge difference. I’ll keep you posted. Thank you very much. ~ Erin
Avatar universal
Just try to do it slow. Very very slow.
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.